I was going to try to fill my blog with happy, feathery posts this week, my friends.
I have them half written and ready to go but today, I’m sorry, it’s just going to be about the Ivy girl again.
*Waves to person who says I need to vary what I write about.*
If you don’t want to listen to my worry and ranting then go here or here and you shall be entertained.
Just thought I’d give you the heads up.
Ivy is yellow. Her skin and the whites of her eyes. She is jaundiced. I am assuming from the Dapsone.
It’s pretty eerie looking at your yellow child and wondering what the heck is going on with her liver.
She has had a small outbreak of blisters.
The antibiotic that we left the hospital with is useless and well, just useless, ok?
Her ear is discharging worse than ever and I am back to feeling that tightness in my throat and the knot in my belly when Ivy is sinking into the mire that is her health.
Our paediatrician is away. He has been all week. He is at a paediatric conference, along with every other paed in town.
Our GP has taken a tour of duty with the army. (Read not available. Ever).
We phoned the hospital and spoke to one of the paediatric registrars who had seen Ivy whilst she was in.
She told us she was jaundiced, that’s what the yellow was.
I already knew that.
She told us that it was increased levels of bilirubin being produced by her liver that was causing the jaundice.
I kind of knew that too, that was why we were phoning; because we were concerned that a two year old had jaundice, secondary to the dapsone.
She said it was nothing but we should get it checked out by our paediatrician the next day… or our GP.
Here in lies the problem, my friends.
Oh, and the antibiotics?
Persevere, even though she is vomiting it up and it does nothing. Nothing I tell you.
I think I’m going mad.